Alert archive / Kentucky / Tornado Warnings in 2010

Tornado Warning 20, NWS Louisville, KY

July 18, 2010Butler County, Kentucky

NWS Louisville, KY issued this tornado warning at Jul 18, 2010, 8:25 PM CDT for Butler County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2010, 8:25 PM CDT (01:25 UTC)
Expired
Jul 18, 2010, 8:45 PM CDT
In force
20 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Butler County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3821 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3821 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WFUS53 KLMK 190125
TORLMK
KYC031-190200-
/O.NEW.KLMK.TO.W.0020.100719T0125Z-100719T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
825 PM CDT SUN JUL 18 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 900 PM CDT...

* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR ABERDEEN...MOVING EAST AT 25 MPH.

* THIS TORNADIC STORM WILL ALSO IMPACT...
  WELCHS CREEK...
  ROUNDHILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3733 8672 3735 8670 3736 8649 3718 8642
      3721 8676
TIME...MOT...LOC 0125Z 269DEG 20KT 3731 8664

$$

JDA
1 follow-up statement
300 
WWUS53 KLMK 190145
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 PM CDT SUN JUL 18 2010

KYC031-190155-
/O.CAN.KLMK.TO.W.0020.000000T0000Z-100719T0200Z/
BUTLER KY-
845 PM CDT SUN JUL 18 2010

...THE TORNADO WARNING FOR NORTHEASTERN BUTLER COUNTY IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3733 8672 3735 8670 3736 8649 3718 8642
      3721 8676
TIME...MOT...LOC 0145Z 269DEG 20KT 3731 8650

$$

JDA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jul 18, 6:18 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 18, 6:18 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT SUN JUL 18 2010

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TONIGHT AND MONDAY)...

WILL HAVE TO KEEP THIS DISCUSSION ABBREVIATED DUE TO ONGOING
WEATHER. CURRENTLY...MCS HAS MADE ITS WAY TO TO THE LOWER OHIO
VALLEY WITH SOME REDEVELOPMENT/INTENSIFICATION ALONG ITS NORTHERN
END IN EASTERN IL/WESTERN IN. THESE STORMS...SCATTERED TO NUMEROUS
IN COVERAGE...WILL MAKE THEIR WAY THROUGH THE CWA THE REST OF THIS
AFTERNOON THROUGH THE EVENING HOURS. HAVE GONE WITH LIKELY POPS WITH
THIS INITIAL ROUND OF STORMS AND SCATTERED POPS AFTER 2 AM TO
ACCOUNT FOR FRONTAL BOUNDARY STILL TO THE NORTHWEST. HAVE GONE WITH
THE HI RES HRRR AND 4KM SPC WRF FOR THE REST OF THIS AFTERNOON AND
EVENING AS THEY HAVE HAD THE BEST HANDLE OF ONGOING CONVECTION.
THEREAFTER...CONFIDENCE IS LOW IN COVERAGE OF SHOWERS AND STORMS.
HOWEVER...FELT THAT LOW CHANCE POPS WERE WARRANTED CONSIDERING HOW
UNSTABLE THE ENVIRONMENT IS AND EMBEDDED WAVES IN THE FLOW NEARING.
COULD GET ADDITIONAL REDEVELOPMENT ALONG FRONT IN INDIANA LATER THIS
AFTERNOON IF CONVECTIVE DEBRIS CLEARS OUT ENOUGH AND SOME OF THIS
CONVECTION COULD SKIRT OUR NORTHERN COUNTIES.

AS FAR AS THE ONGOING STORMS ARE CONCERNED...CURRENT LAPS SOUNDINGS
SHOW PLENTY OF INSTABILITY TO WORK WITH AND EXPECT CONTINUED
INTENSIFICATION AS THE AFTERNOON PROGRESSES. PWATS AROUND 2 INCHES
THROUGH THE COLUMN ARE PILING IN THE AREA SO ANY THUNDERSTORM WILL
ONCE AGAIN BE EFFICIENT WITH RAINFALL. SOME AREAS HAVE RECENTLY HAD
A LOT OF HEAVY RAIN...SO WILL HAVE TO MONITOR FOR FLASH FLOOD THREAT
WITH REPEATED THUNDERSTORMS. ALONG WITH DAMAGING WINDS BEING THE
MAIN THREAT...FREEZING LEVELS AND WET BULB ZERO HEIGHTS ARE SIMILAR
TO YESTERDAY SO LARGE HAIL WILL ALSO BE A THREAT. THE STORM
PREDICTION CENTER DOES HAVE MOST OF THE CWA IN A SLIGHT RISK FOR
SEVERE WEATHER.

WITH FRONTAL BOUNDARY STALLING OUT JUST NORTH OF THE AREA TOMORROW
HAVE ONLY GONE WITH ISOLATED POPS IN THE MORNING...HOWEVER SOLID
CHANCE POPS ONCE AGAIN TOMORROW AFTERNOON. BEST COVERAGE SHOULD BE
NORTH OF I 64. ONCE AGAIN...CONFIDENCE IS LOW IN THIS FORECAST BASED
ON HOW UNPREDICTABLE UPSTREAM CONVECTION IS OVER THE NEXT 12 HOURS.
WILL APPROACH POPS IN TERMS OF CHANCE OF OCCURRING RATHER THAN
COVERAGE FOR THIS PORTION OF THE FORECAST.

HIGH TEMPERATURES THIS AFTERNOON ARE FALLING SHORT OF THE 90 DEGREE
MARK SO THE SPS FOR HEAT INDICES WAS ALLOWED TO EXPIRE AT 16Z. HAVE
GONE NEAR THE LOWEST GUIDANCE FOR HIGHS TOMORROW IN THE UPPER 80S TO
AROUND 90. LOW TEMPERATURES TONIGHT SHOULD BE QUITE MILD WITH THE
MERCURY BOTTOMING OUT IN THE 70 TO 75 DEGREE RANGE.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

EARLY PART OF THE PERIOD SHOULD BE WETTER THAN THE REST...AS REGION
WILL BE IN A SOMEWHAT ZONAL PATTERN BETWEEN A BUILDING RIDGE TO OUR
SOUTH AND SHORTWAVE TROUGHS PASSING BY TO OUR NORTH. TIMING OF THE
SHORTWAVES IS DIFFICULT AT THIS POINT GIVEN THE MESOSCALE NATURE OF
THE FLOW. GIVEN THAT THE ATMOSPHERE SHOULD REMAIN ABNORMALLY
MOIST...CANNOT RULE OUT STORM ACTIVITY AT ANY TIME...BUT WILL KEEP
COVERAGE AT SCATTERED FOR NOW.

FOR WEDNESDAY TO FRIDAY...MODELS INDICATE THE CENTER OF RIDGE CLOSE
ENOUGH TO LIMIT RAIN CHANCES DOWN TO ISOLATED TO PERHAPS LOW-END
SCATTERED AT BEST...DESPITE A FAIRLY MOIST AIRMASS. BEST CHANCES
WOULD BE OVER THEN NORTHERN HALF OF THE CWA...FARTHER AWAY FROM THE
RIDGE CENTER. THE HUMIDITY WILL MAKE HEAT INDICES RISE TO THE 95-100
DEGREE RANGE.

FOR THE NEXT WEEKEND...MODEL GUIDANCE HINT THAT THE RIDGE WILL
SHIFTLY SUBTLY SOUTH AS TROUGHING TO THE NORTH TRIES TO DOMINATE
AGAIN. THAT COULD SEND US INTO A SIMILAR RAINY PATTERN AS WE ARE IN
NOW WITH SHORTWAVES MOVING THROUGH THE FASTER FLOW IN BETWEEN. FOR
NOW WILL KEEP RAIN CHANCES ISOLATED...NEAR CLIMATOLOGICAL
VALUES...AND WAIT TO SEE IF THE RIDGE WILL BE ABLE TO STAY IN
CONTROL OVER THE NEXT COUPLE OF DAYS. DO NOT SEE MUCH RELIEF IN THE
HEAT INDEX VALUES EXCEPT FOR THE AREAS WHERE STORMS DEVELOP.

&&

.AVIATION (00Z TAF ISSUANCE)...

IT LOOKS AS IF THUNDERSTORMS HAVE ENDED FOR TONIGHT AS THE LATEST IR
SATELLITE PICTURES CONTINUE TO INDICATE WARMING TOPS. A FEW SHOWERS
WILL MOVE ACROSS SDF AND POSSIBLY LEX TONIGHT WITH BWG REMAINING
PRECIPITATION FREE. THE CLOUDS WILL REMAIN WELL ABOVE MINIMUM VFR
WITH MOST ABOVE 8K FT. WE WILL MENTION MVFR VSBYS AT BWG AND LEX
AFTER 09Z AND WILL ALSO MENTION VCTS AFTER 14Z MONDAY AT ALL
LOCATIONS. STORMS WILL BE SCATTERED AROUND THE REGION MONDAY WITH A
FRONT DROPPING INTO THE LOWER OHIO VALLEY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........BJS
LONG TERM.........RJS
AVIATION..........JA
Hazardous weather outlook, Jul 18, 5:45 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
645 PM EDT SUN JUL 18 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
645 PM EDT SUN JUL 18 2010 /545 PM CDT SUN JUL 18 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. THE
MAIN THREAT FROM THE STORMS WILL BE A BRIEF PERIOD OF HEAVY RAIN AND
DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING
THE AFTERNOON AND EVENING HOURS EACH DAY THIS UPCOMING WORK WEEK.
THE BEST CONCENTRATION OF THUNDERSTORMS LOOKS TO STAY IN THE
SOUTHERN INDIANA...NORTHERN KENTUCKY AND BLUEGRASS REGIONS OF
KENTUCKY CLOSER TO A STALLED FRONTAL BOUNDARY NORTH OF THE OHIO
RIVER. THE MAIN THREATS WITH THESE THUNDERSTORMS WILL BE LOCALLY
HEAVY RAINFALL...GUSTY WINDS...SMALL HAIL AND CLOUD TO GROUND
LIGHTNING. LOCALIZED AREAS THAT SEE REPEATED THUNDERSTORMS COULD
BEGIN TO HAVE MINOR FLOODING ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

JA

In the hours before

Special weather statement, Jul 18, 2:55 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT SUN JUL 18 2010

INZ084-089-090-KYZ023>025-182030-
BRECKINRIDGE-CRAWFORD-HANCOCK-HARRISON-MEADE-PERRY-
355 PM EDT SUN JUL 18 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...

AT 354 PM EDT/254 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTH OF ENGLISH TO CANNELTON...AND MOVING EAST AT 40 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   CORYDON...
   BRANDENBURG...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3838 8654 3840 8603 3781 8623 3782 8684
TIME...MOT...LOC 1955Z 271DEG 34KT 3826 8647 3790 8667

JDA
Special weather statement, Jul 18, 3:23 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM EDT SUN JUL 18 2010

KYZ027-028-062-063-182100-
EDMONSON-GRAYSON-HARDIN-HART-
323 PM CDT SUN JUL 18 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
LEITCHFIELD TO 5 MILES SOUTHEAST OF BROWNSVILLE...AND MOVING
NORTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3711 8623 3710 8625 3753 8625 3771 8594
      3720 8595 3716 8604 3716 8606 3715 8607
      3709 8621
TIME...MOT...LOC 2023Z 234DEG 12KT 3749 8615 3717 8616

JDA
Special weather statement, Jul 18, 3:31 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 PM EDT SUN JUL 18 2010

INZ090-091-KYZ024-025-028-182100-
BRECKINRIDGE-FLOYD-HARDIN-HARRISON-MEADE-
431 PM EDT SUN JUL 18 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 427 PM EDT/327 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES SOUTHWEST OF CORYDON TO 5 MILES NORTHWEST OF HARDINSBURG...AND
MOVING EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   CORYDON...
   BRANDENBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3813 8635 3814 8634 3821 8629 3828 8584
      3824 8585 3818 8591 3811 8591 3775 8610
      3773 8666
TIME...MOT...LOC 2031Z 262DEG 36KT 3815 8623 3782 8648

JDA
Special weather statement, Jul 18, 3:54 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT SUN JUL 18 2010

KYZ028-053-062-063-074-076-182130-
BARREN-EDMONSON-HARDIN-HART-LARUE-METCALFE-
354 PM CDT SUN JUL 18 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 450 PM EDT/350 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF ELIZABETHTOWN TO 12 MILES NORTHWEST OF GLASGOW...AND MOVING
EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL ALSO IMPACT...

   MUNFORDVILLE...
   HODGENVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3705 8612 3707 8614 3738 8606 3739 8604
      3741 8605 3771 8596 3770 8560 3745 8565
      3744 8567 3739 8567 3737 8569 3733 8571
      3727 8569 3704 8574
TIME...MOT...LOC 2054Z 270DEG 22KT 3762 8587 3714 8600

JDA
Special weather statement, Jul 18, 4:02 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM EDT SUN JUL 18 2010

INZ090-KYZ025-028>030-182130-
BULLITT-HARDIN-HARRISON-JEFFERSON-MEADE-
502 PM EDT SUN JUL 18 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE RAIN...
AND GUSTY WINDS...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
PLEASURE RIDGE PARK TO 11 MILES SOUTHWEST OF WEST POINT...AND MOVING
EAST AT 25 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   WEST POINT...
   VALLEY STATION...
   SHIVELY...
   LOUISVILLE...
   OKOLONA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3824 8562 3782 8574 3782 8612 3824 8597
      3824 8596 3818 8596 3818 8591 3824 8585
TIME...MOT...LOC 2102Z 273DEG 22KT 3818 8595 3785 8604

JDA
Special weather statement, Jul 18, 8:10 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
910 PM EDT SUN JUL 18 2010

KYZ061-062-071-190145-
BUTLER-EDMONSON-WARREN-
810 PM CDT SUN JUL 18 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF MORGANTOWN...AND MOVING
SOUTHEAST AT 25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3731 8677 3738 8665 3723 8626 3703 8640
      3725 8681
TIME...MOT...LOC 0110Z 300DEG 23KT 3728 8666

JDA

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:10 PM CDTSpecial Weather StatementLMKButler35 min
Jul 18, 8:33 PM CDTSpecial Weather StatementLMKHart27 min
Jul 18, 8:48 PM CDTSpecial Weather StatementLMKButler, Edmonson, Warren27 min
Jul 18, 9:00 PM CDTSevere Thunderstorm WarningLMKGreen, Hart30 min
Jul 18, 9:19 PM CDTSpecial Weather StatementLMKEdmonson, Warren26 min
Jul 18, 9:36 PM CDTSpecial Weather StatementLMKGreen, Hart, Marion24 min
Jul 18, 9:52 PM CDTSpecial Weather StatementLMKBarren, Metcalfe, Warren38 min
Jul 18, 9:59 PM CDTSpecial Weather StatementLMKAdair, Casey, Garrard, Green, Lincoln, Madison and 1 more31 min
Jul 18, 10:18 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Warren42 min
Jul 18, 10:32 PM CDTSpecial Weather StatementLMKAdair, Allen, Barren, Cumberland, Metcalfe, Monroe and 3 more28 min
Jul 18, 10:33 PM CDTSpecial Weather StatementLMKCasey, Garrard, Lincoln, Madison27 min
Jul 19, 12:44 AM CDTAreal Flood AdvisoryLMKMonroe3 hr
Jul 19, 4:54 PM CDTSevere Thunderstorm WarningLMKHancock51 min
Jul 19, 5:02 PM CDTSpecial Weather StatementLMKBreckinridge, Hancock, Jefferson, Meade43 min
Jul 19, 5:08 PM CDTSevere Thunderstorm WarningLMKMeade37 min
Jul 19, 5:32 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade28 min
Jul 19, 5:38 PM CDTSpecial Weather StatementLMKGrayson, Ohio67 min
Jul 19, 5:46 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade44 min
Jul 19, 5:56 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson34 min
Jul 19, 5:56 PM CDTSevere Thunderstorm WarningLMKHardin38 min
Jul 19, 6:20 PM CDTSpecial Weather StatementLMKButler, Edmonson, Hart, Warren40 min
Jul 19, 6:26 PM CDTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Warren34 min
Jul 19, 6:31 PM CDTSpecial Weather StatementLMKSpencer29 min
Jul 19, 6:42 PM CDTSpecial Weather StatementLMKAnderson, Fayette, Woodford33 min
Jul 19, 6:47 PM CDTSevere Thunderstorm WarningLMKGreen, Taylor43 min

Nearby

Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.